Skip to Main content Skip to Navigation
Journal articles

On the computability of the topological entropy of subshifts

Abstract : We prove that the topological entropy of subshifts having decidable language is uncomputable in the following sense: For no error bound less than 1/4 does there exists a program that, given a decision procedure for the language of a subshift as input, will approximate the entropy of the subshift within the error bound. In addition, we prove that not only is the topological entropy of sofic shifts computable to arbitary precision (a well-known fact), but all standard comparisons of the topological entropy with rational numbers are decidable.
Document type :
Journal articles
Complete list of metadata

Cited literature [20 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, March 20, 2014 - 8:45:02 AM
Last modification on : Friday, August 5, 2022 - 12:31:18 PM
Long-term archiving on: : Friday, June 20, 2014 - 10:42:20 AM


Publisher files allowed on an open archive




Jakob Grue Simonsen. On the computability of the topological entropy of subshifts. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2006, Vol. 8, pp.83--95. ⟨10.46298/dmtcs.365⟩. ⟨hal-00961115⟩



Record views


Files downloads